• Previous Article
    Local well-posedness in low regularity of the MKDV equation with periodic boundary condition
  • DCDS Home
  • This Issue
  • Next Article
    Global existence for high dimensional quasilinear wave equations exterior to star-shaped obstacles
December  2010, 28(4): 1603-1633. doi: 10.3934/dcds.2010.28.1603

Discrete and continuous random water wave dynamics


Instituto Nacional de Matemática Pura e Aplicada/IMPA, Est. D. Castorina, 110, J. Botânico, Rio de Janeiro, RJ 22460-320, Brazil

Received  October 2009 Revised  February 2010 Published  June 2010

This article reviews recent work with emphasis on deducing random dynamical systems for wave dynamics in the presence of highly disordered forcing by the topography. It is shown that the long wave reflection process generated by potential theory is the same as the one generated by a hydrostatic model. The standard (hydrostatic) shallow water equations are not the correct asymptotic approximation to the Euler equations when the topography is nonsmooth, rapidly varying and of large amplitude. Nevertheless the reflection process (statistically speaking) is shown to be the same.
   New results are presented where the potential theory (probabilistic) results for reflection process are tested against Monte Carlo simulations with a hydrostatic Navier-Stokes numerical model. This numerical model is formulated in dimensional variables and was tested in real applications. The challenge in this part of our work was to set the numerical data accordingly with the regime of interest, and compare numerical results with those of the stochastic theory. Statistics with numerically reflected signals were produced through a Monte Carlo simulation. These reflected signals were averaged and compared to results given by the stochastic theory. Very good agreement is observed. Further experiments were performed in an exploratory fashion, hoping to stimulate new research from the Discrete and Continuous Dynamical Systems' readership.
Citation: André Nachbin. Discrete and continuous random water wave dynamics. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1603-1633. doi: 10.3934/dcds.2010.28.1603

Michael Björklund, Alexander Gorodnik. Central limit theorems in the geometry of numbers. Electronic Research Announcements, 2017, 24: 110-122. doi: 10.3934/era.2017.24.012


Chaudry Masood Khalique, Muhammad Usman, Maria Luz Gandarais. Nonlinear differential equations: Lie symmetries, conservation laws and other approaches of solving. Discrete & Continuous Dynamical Systems - S, 2020, 13 (10) : i-ii. doi: 10.3934/dcdss.2020415


Martina Chirilus-Bruckner, Guido Schneider. Interaction of oscillatory packets of water waves. Conference Publications, 2015, 2015 (special) : 267-275. doi: 10.3934/proc.2015.0267


Elena Kartashova. Nonlinear resonances of water waves. Discrete & Continuous Dynamical Systems - B, 2009, 12 (3) : 607-621. doi: 10.3934/dcdsb.2009.12.607


Wilhelm Schlag. Spectral theory and nonlinear partial differential equations: A survey. Discrete & Continuous Dynamical Systems, 2006, 15 (3) : 703-723. doi: 10.3934/dcds.2006.15.703


Barbara Abraham-Shrauner. Exact solutions of nonlinear partial differential equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 577-582. doi: 10.3934/dcdss.2018032


Adrian Constantin. Dispersion relations for periodic traveling water waves in flows with discontinuous vorticity. Communications on Pure & Applied Analysis, 2012, 11 (4) : 1397-1406. doi: 10.3934/cpaa.2012.11.1397


Calin Iulian Martin. Dispersion relations for periodic water waves with surface tension and discontinuous vorticity. Discrete & Continuous Dynamical Systems, 2014, 34 (8) : 3109-3123. doi: 10.3934/dcds.2014.34.3109


Oliver Díaz-Espinosa, Rafael de la Llave. Renormalization and central limit theorem for critical dynamical systems with weak external noise. Journal of Modern Dynamics, 2007, 1 (3) : 477-543. doi: 10.3934/jmd.2007.1.477


Paul Bracken. Exterior differential systems and prolongations for three important nonlinear partial differential equations. Communications on Pure & Applied Analysis, 2011, 10 (5) : 1345-1360. doi: 10.3934/cpaa.2011.10.1345


Yves Derriennic. Some aspects of recent works on limit theorems in ergodic theory with special emphasis on the "central limit theorem''. Discrete & Continuous Dynamical Systems, 2006, 15 (1) : 143-158. doi: 10.3934/dcds.2006.15.143


Masahito Ohta. Strong instability of standing waves for nonlinear Schrödinger equations with a partial confinement. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1671-1680. doi: 10.3934/cpaa.2018080


Mogtaba Mohammed, Mamadou Sango. Homogenization of nonlinear hyperbolic stochastic partial differential equations with nonlinear damping and forcing. Networks & Heterogeneous Media, 2019, 14 (2) : 341-369. doi: 10.3934/nhm.2019014


Paul Bracken. Connections of zero curvature and applications to nonlinear partial differential equations. Discrete & Continuous Dynamical Systems - S, 2014, 7 (6) : 1165-1179. doi: 10.3934/dcdss.2014.7.1165


Seyedeh Marzieh Ghavidel, Wolfgang M. Ruess. Flow invariance for nonautonomous nonlinear partial differential delay equations. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2351-2369. doi: 10.3934/cpaa.2012.11.2351


Ali Hamidoǧlu. On general form of the Tanh method and its application to nonlinear partial differential equations. Numerical Algebra, Control & Optimization, 2016, 6 (2) : 175-181. doi: 10.3934/naco.2016007


Shige Peng. Law of large numbers and central limit theorem under nonlinear expectations. Probability, Uncertainty and Quantitative Risk, 2019, 4 (0) : 4-. doi: 10.1186/s41546-019-0038-2


Sergey Kryzhevich, Sergey Tikhomirov. Partial hyperbolicity and central shadowing. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 2901-2909. doi: 10.3934/dcds.2013.33.2901


Shunlian Liu, David M. Ambrose. Sufficiently strong dispersion removes ill-posedness in truncated series models of water waves. Discrete & Continuous Dynamical Systems, 2019, 39 (6) : 3123-3147. doi: 10.3934/dcds.2019129


Calin Iulian Martin, Adrián Rodríguez-Sanjurjo. Dispersion relations for steady periodic water waves of fixed mean-depth with two rotational layers. Discrete & Continuous Dynamical Systems, 2019, 39 (9) : 5149-5169. doi: 10.3934/dcds.2019209

2020 Impact Factor: 1.392


  • PDF downloads (82)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]